Alert archive / Oklahoma / Red Flag Warnings in 2006
Red Flag Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 2, 2006, 4:17 AM CDT for Nowata County, Pawnee County, Washington County, Oklahoma. It took effect at Oct 3, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2006, 4:17 AM CDT (09:17 UTC)
- In effect from
- Oct 3, 2006, 12:00 PM CDT
- Expired
- Oct 3, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 020917 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 417 AM CDT MON OCT 2 2006 OKZ054>056-059-021730- /O.NEW.KTSA.FW.W.0026.061002T1700Z-061003T0000Z/ /O.NEW.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 417 AM CDT MON OCT 2 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON FOR THESE SAME COUNTIES. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA AS TEMPERATURES WARM INTO THE MID TO UPPER 90S WITH GUSTY SOUTHWEST WINDS TO 35 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 30 PERCENT ACROSS THE WARNING AREA THIS AFTERNOON. THIS... COMBINED WITH THE ONGOING DROUGHT CONDITIONS WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. THESE CONDITIONS ARE AGAIN EXPECTED ON TUESDAY WITH RELATIVE HUMIDITY VALUES FALLING TO AROUND 25 PERCENT TUESDAY AFTERNOON. DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
4 follow-up statements
000 WWUS84 KTSA 021801 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 101 PM CDT MON OCT 2 2006 OKZ054>056-059-030000- /O.CON.KTSA.FW.W.0026.000000T0000Z-061003T0000Z/ /O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 101 PM CDT MON OCT 2 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. DANGEROUS FIRE WEATHER CONDITIONS ARE OCCURRING THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA. TEMPERATURES HAVE CLIMBED INTO THE LOW 90S IN THE WARNED COUNTIES AND WINDS HAVE INCREASED TO 15 TO 25 MPH WITH SOME GUSTS ABOVE 30 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 30 PERCENT ACROSS THE WARNING AREA THIS AFTERNOON. CONDITIONS WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. THESE CONDITIONS EXPECTED ON AGAIN ON TUESDAY WITH RELATIVE HUMIDITY VALUES FALLING TO AROUND 25 PERCENT TUESDAY AFTERNOON. DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. ANY FIRES THAT IGNITE MAY QUICKLY SPREAD AND BE DIFFICULT TO CONTROL. $$
000 WWUS84 KTSA 022355 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 655 PM CDT MON OCT 2 2006 OKZ054>056-059-031000- /O.EXP.KTSA.FW.W.0026.000000T0000Z-061003T0000Z/ /O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 655 PM CDT MON OCT 2 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. TEMPERATURES WILL CONTINUE TO COOL...AND WIND SPEEDS WILL SLOWLY DIMINISH WHICH WILL ALLOW FIRE WEATHER CONCERNS TO LESSEN. FIRE WEATHER CONDITIONS ON TUESDAY WILL AGAIN BECOME DANGEROUS AS TEMPERATURES CONTINUE MUCH ABOVE NORMAL...ALONG WITH GUSTY SOUTHERLY WINDS. THEREFORE... A RED FLAG WARNING REMAINS IN EFFECT FOR TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
000 WWUS84 KTSA 030831 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 331 AM CDT TUE OCT 3 2006 OKZ054>056-059-031700- /O.CON.KTSA.FW.W.0027.061003T1700Z-061004T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 331 AM CDT TUE OCT 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA AS TEMPERATURES WARM INTO THE MID 90S WITH GUSTY SOUTHWEST WINDS TO 35 MPH. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 30 PERCENT ACROSS THE WARNING AREA THIS AFTERNOON. THIS...COMBINED WITH THE ONGOING DROUGHT CONDITIONS WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. THE FIRE WEATHER CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES FALL...WINDS DECREASE AND THE RELATIVE HUMIDITY RISES. DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
000 WWUS84 KTSA 032042 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT TUE OCT 3 2006 OKZ054>056-059-040000- /O.CON.KTSA.FW.W.0027.000000T0000Z-061004T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 342 PM CDT TUE OCT 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE. DANGEROUS FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST OKLAHOMA WITH WARM TEMPERATURES IN PLACE ALONG WITH GUSTY SOUTHWEST WINDS TO 35 MPH. RELATIVE HUMIDITY VALUES AROUND 30 PERCENT ACROSS THE WARNING AREA ARE EXPECTED THIS AFTERNOON. THIS...COMBINED WITH THE ONGOING DROUGHT CONDITIONS WILL ALLOW ANY FIRES THAT DEVELOP TO SPREAD RAPIDLY. THE FIRE WEATHER CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES FALL...WINDS DECREASE AND THE RELATIVE HUMIDITY RISES. DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. ANY FIRES MAY QUICKLY SPREAD AND BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:52 AM CDT, 25 minutes earlier.
Area forecast discussion, Oct 2, 3:52 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT MON OCT 2 2006
.DISCUSSION...
UNSEASONABLY WARM TEMPERATURES TO CONTINUE FOR THE NEXT FEW DAYS AS
UPPER RIDGE CONTINUES TO BUILD INTO THE CENTRAL PLAINS. WILL SEE
NEAR RECORD HIGHS IN MANY AREAS TODAY AND TUESDAY. WITH GUSTY SOUTH
TO SOUTHWEST WINDS TO 25 MPH ACROSS NORTHEAST OKLAHOMA...AN ELEVATED
FIRE DANGER THREAT WILL ALSO PERSIST. RED FLAG CRITERIA WILL LIKELY
BE MET WITH TEMP/WIND/KBDI ACROSS PAWNEE...OSAGE...WASHINGTON AND
NOWATA COUNTIES BOTH AFTERNOONS WITH THE POTENTIAL FOR SLIGHTLY
LOWER RH VALUES TUESDAY AFTERNOON (25 PERCENT).
INITIAL COLD FRONT WILL LIKELY MOVE INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY EARLY EVENING WEDNESDAY BEFORE QUICKLY
STALLING WEDNESDAY NIGHT INTO THURSDAY. COULD SEE SCATTERED
SHOWERS/THUNDERSTORMS DEVELOP ALONG STALLED FRONT DURING THE
TIME...CONTINUING INTO THURSDAY MORNING. LOWERED TEMPS A FEW
DEGREES INTO THURSDAY ACROSS NORTHERN ZONES GIVEN PROJECTED FRONTAL
LOCATION...POTENTIAL FOR INCREASED CLOUD COVER/PRECIP. BOUNDARY
SHOULD RAPIDLY LIFT NORTH THURSDAY NIGHT INTO FRIDAY WITH HIGH
TEMPERATURES WARMING BACK INTO THE LOWER 90S. BETTER PRECIP
CHANCES ARE EXPECTED INTO MONDAY ACROSS NORTHERN ZONES AS NEXT
COLD FRONT STALLS OVER AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 95 73 95 70 / 10 10 10 10
FSM 94 68 95 68 / 10 10 10 10
MLC 94 72 94 70 / 10 10 10 10
BVO 97 68 97 67 / 10 10 10 10
FYV 90 65 90 64 / 10 10 10 10
BYV 92 68 92 65 / 10 10 10 10
MKO 94 69 94 69 / 10 10 10 10
MIO 95 70 96 68 / 10 10 10 10
F10 93 71 94 70 / 10 10 10 10
HHW 92 71 92 69 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM MONDAY TO 8 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ059.
RED FLAG WARNING FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ059.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12Hazardous weather outlook, Oct 1, 9:05 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT SUN OCT 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 905 PM CDT SUN OCT 1 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... CONTINUED DRY CONDITIONS ARE EXPECTED THROUGH THE WEEK WITH ABOVE NORMAL TEMPERATURES. BRISK WINDS AND LOW AFTERNOON HUMIDITIES WILL INCREASE FIRE WEATHER CONCERNS ON MONDAY AND TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:17 AM CDT | Red Flag Warning | TSA | Nowata, Pawnee, Washington | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.